MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A 65-year-old male with right upper extremity deep vein thrombosis (dvt) underwent a thrombectomy with the inari clottriever system.The patient had a recent history of a peripherally inserted central catheter (picc) line and developed a dvt involving the right basilic, brachial, and axillary veins.The clot age was estimated at 7 days.Access was obtained in the right brachial vein with a micro puncture kit and upsized to an 8 fr sheath.A glidewire advantage and rubicon crossing catheter were used to place the glidewire into the inferior vena cava (ivc).The 13 fr clottriever sheath was inserted with the basket fully deployed followed by insertion of the clottriever bold catheter (ct bold).Three passes were performed in the superior vena cava (svc) which removed sub-acute clot.On the 4th pass, the ct bold catheter was pulled into the ct sheath where the physician reported sensing extreme resistance and was unable to extract the catheter from the sheath.Eventually, the catheter was recaptured within the sheath and the physician was able to remove the catheter.Upon removal, chronic clot was noticed with some green/white plastic material.The devices were intact when removed.A venogram was performed which revealed a 2-3 inch dissection/perforation of the brachial vein.Ballooning was performed at the brachial-axillary junction due to stenosis.Ultimately, the final venogram revealed great flow into the svc.
 
Additional Manufacturer Narrative
The inari clottriever bold catheter was returned to the manufacturer and is pending evaluation.The results will be provided in a supplemental report.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Vessel dissection and vessel perforation are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The clottriever bold catheter was returned to the manufacturer with the clottriever 13 fr sheath that was used during the case, as well as small fragments of green and white plastic material.Visual inspection of the clottriever bold catheter collection bag revealed small green and white shavings that appeared to match the other green and white plastic shavings that were also returned.After the devices were disinfected, the catheter and sheath were flushed.Upon flushing the devices, a large blood clot was flushed out of the sheath hub.Based on the coloring and size of the plastic shavings, it appeared they matched the jacket of the glidewire advantage guidewire.The glidewire advantage guidewire was a guidewire used in the procedure; therefore, the plastic material was likely shavings from the glidewire advantage guidewire jacket.The plastic pieces are atraumatic enough that it is highly unlikely that they could have caused the dissection/perforation.Visual inspection of both the clottriever bold catheter and the clottriever 13 fr sheath revealed no apparent damage or manufacturing issue that could have possibly caused the vessel dissection/perforation.The dissection/perforation of the patient's brachial vein was most likely caused by excessive force used when pulling the device against "extreme resistance" (use error).The device labeling provides the following warning, "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel".Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18196815
Report Number3020347218-2023-00022
Device Sequence Number6554114
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number42-102
Device Lot Number23080071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE; RUBICON CROSSING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight125 KG